MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW 7X40; SPINE PEDICLE SCREW

MEDACTA INTERNATIONAL SA PEDICLE SCREW 7X40; SPINE PEDICLE SCREW
Model Number 03.50.030
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 05 october 2020: lot 1921261: (b)(4) items manufactured and released on 30-sep-2019.Expiration date: 2024-09-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Visual inspection performed by r&d spine manager: the pedicle screw 03.50.030, lot 1921261, has some small deformation on the thread of the tulip.It's possible to assemble the setscrew on te tulip but with some friction.There is no non conformities associated to this lot.The potential root cause of the event is a crossthreading during the primary surgery or revision surgery.The reference and the lot of the screw malpositioned is unknown.
 
Event or Problem Description
It was a revision surgery 1 week after primary because the surgeon recognized a screw malposition.It was not a myspine case.Another screw already placed in the primary surgery was fine but, when the surgeon tried to insert the new set screw, he notice that the thread was partially damaged and therefore it was impossible to insert the nut.It is unknown if the damage to the tulip happened during revision or during the primary.He removed the screw and changed it with a new sterile screw.The screw inserted in the claim refers to the screw with damaged thread.There is no info on the repositioned one.

Brand Name
PEDICLE SCREW 7X40
Common Device Name
SPINE PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10640770
Report Number3005180920-2020-00679
Device Sequence Number4044216
Product Code KWP
UDI-Device Identifier07630030834288
UDI-Public07630030834288
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K121115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2024
Device Model Number03.50.030
Device Catalogue Number03.50.030
Device Lot Number1921261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2020
Initial Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;